Thunderstorm Wind, Wayne
- When
- June 23, 1:40 PM CST to 1:42 PM CST
- Where
- Wayne County, 2 mi ENE of Denham
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 31.661, -88.499
High winds downed multiple trees.
Thunderstorms developed across southeast Mississippi and produced strong winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Thunderstorms developed across southeast Mississippi and produced strong winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 23, 1:24 PM CST, 16 minutes earlier.
Area Forecast Discussion National Weather Service Mobile AL 224 PM CDT Thu Jun 23 2022 .NEAR TERM /Now Through Friday/...A strong upper level ridge of high pressure remains positioned over much of the southern CONUS this afternoon. A weak surface trough also extends westward across the FL panhandle and into far southwest AL, with light northwesterly to northerly flow prevalent behind this feature across much of our CWA this afternoon. A weak seabreeze will develop near the immediate coast and beaches where surface winds will become more southwesterly this afternoon. Potentially record breaking heat will be the main story this afternoon and again Friday afternoon as the upper level ridge of high pressure remains the dominant weather feature across our forecast area. So far we have at least tied the record high of 101 degrees for June 23rd at Mobile (as of 130 PM CDT), while Pensacola has hit 100 degrees as of this writing (slightly below the record of 102 for the date). Heat indices have ranged between 106-112 along coastal portions of the CWA (values over 110 degrees confined to locations along the immediate coast with the developing seabreeze). A Heat Advisory remains in effect until 7 PM. Precipitable water values are slightly elevated around 1.5-1.6 inches across portions of southeast MS and interior southwest AL early this afternoon, where isolated convection has managed to develop within the mean northerly flow aloft along the eastern periphery of the ridge axis. Other isolated showers have also attempted of form along the coastal seabreeze in southwest AL. We have included mention of isolated storms (~15% coverage) in all of these areas through the remainder of this afternoon and into early this evening. The upper level ridge of high pressure will build east and will become centered over the vicinity of AR and northern LA by Friday afternoon. Very hot temperatures are once again expected along the southeastern periphery of the building ridge Friday and actual high temperatures are forecast to range between 98-103 degrees across much of the interior, and in the mid to upper 90s along the immediate coast and beaches. Surface dewpoints are not expected to mix out quite as much Friday afternoon over central and southern portions of the CWA, so we expect maximum heat indices to range between 107-112 degrees over these areas. We will issue another Heat Advisory for all but our far northern and northwestern counties Friday afternoon (where a slightly drier airmass and subsequent lower heat indices between 100-105 are expected to reside). Record heat remains a good possibility again Friday. See numbers below for details at Mobile and Pensacola. Precipitable water values are forecast to increase to between 1.75 and 2 inches along coastal portions of the CWA Friday afternoon, so convective coverage may be a little better/more scattered across these locations during the afternoon. These higher PWAT values in combination with afternoon MLCAPE values up to around 2500 J/KG may result in a few stronger storms capable of producing strong wind gusts, frequent lightning, and heavy rainfall Friday afternoon. /21 The June all time record high for KMOB is 103 and for KPNS is 102. Below are forecast temperatures compared to their daily record highs for KMOB and KPNS Friday: KMOB Forecast/Record Friday 101/101 KPNS Forecast/Record Friday 99/99 && .AVIATION... 18Z issuance...VFR conditions prevail through the period. Isolated showers and storms will continue to develop and drift south through the afternoon before dwindling after sunset. A wind shift is possible along the coast late this afternoon as the sea breeze attempts to push inland in the northerly flow. Otherwise, northerly winds this afternoon will become light and variable overnight. 07/mb && .MOB WATCHES/WARNINGS/ADVISORIES... AL...Heat Advisory until 7 PM CDT this evening for ALZ261>266. FL...Heat Advisory until 7 PM CDT this evening for FLZ201>206. MS...Heat Advisory until 7 PM CDT this evening for MSZ078-079. GM...None. && This product is also available on the web at: www.weather.gov/mob
Special Weather Statement
National Weather Service Mobile AL
148 PM CDT Thu Jun 23 2022
MSZ067-075-076-231930-
Perry MS-Greene MS-Wayne MS-
148 PM CDT Thu Jun 23 2022
...A strong thunderstorm will impact portions of northeastern Perry,
southern Wayne and northern Greene Counties through 230 PM CDT...
At 147 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Clara, or 7 miles southwest of Waynesboro,
moving south at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waynesboro, Richton and Clara.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3143 8894 3163 8894 3168 8863 3136 8844
3135 8844 3125 8870 3129 8895 3143 8895
TIME...MOT...LOC 1847Z 352DEG 20KT 3159 8873
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPHThe Mobile radar (KMOB), 112 km away, was scanning. The volume nearest the first event began at 19:39 UTC.
1 thunderstorm wind. Local standard time, as filed.
High winds downed multiple trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2022Every state in 2022This day in weather historyWarnings in Mississippi, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1042536.